- Open Access
Existence and nonexistence of entire positive solutions for -Laplacian elliptic system with a gradient term
© Fang and Yi; licensee Springer. 2013
- Received: 10 August 2012
- Accepted: 9 January 2013
- Published: 5 March 2013
This work is concerned with the entire positive solutions for a -Laplacian elliptic system of equations with a gradient term. We find the sufficient condition for nonexistence of entire large positive solutions and existence of infinitely many entire solutions, which are large or bounded.
- Elliptic System
- Quasiconformal Mapping
- Nondecreasing Function
- Slow Decay
- Fast Decay
where , , , the nonlinearities are positive, continuous and nondecreasing functions for each variable, and are continuous functions, and the potentials are c-positive functions (or circumferentially positive) in a domain which are nonnegative in Ω and satisfy the following:
If and , then there exists a domain such that and for all .
Problem (1.1) arises in the theory of quasiregular and quasiconformal mappings, stochastic control and non-Newtonian fluids, etc. In the non-Newtonian theory, the quantity is a characteristic of the medium. Media with are called dilatant fluids, while are called pseudoplastics. If , they are Newtonian fluids.
We are concerned only with the entire positive solutions of problem (1.1). An entire large (or explosive) solution of problem (1.1) means a pair of functions for solving problem (1.1) in the weak sense and , as .
and obtained the sufficient condition of nonexistence and existence of positive entire solutions. Furthermore, for the single equation with a gradient term, we read [10–12] and the references therein.
Motivated by the results of the above cited papers, we study the nonexistence and existence of positive entire solutions for system (1.1) deeply, and the results of the semilinear systems are extended to the quasilinear ones. In , the authors studied the existence and nonexistence of entire large positive solutions of -Laplacian system (1.1) with , . However, they obtained different results under the suitable conditions. In this paper, our main purpose is to establish new results under new conditions for system (1.1). Roughly speaking, we find that the entire large positive solutions fail to exist if f, g are sublinear and a, b have fast decay at infinity, while f, g satisfy some growth conditions at infinity, and a, b are of slow decay or fast decay at infinity, then the system has many infinitely entire solutions, which are large or bounded. Unfortunately, it remains unknown whether an analogous result holds for system (1.1) with different gradient power , for .
We now state and prove the main results of this paper.
Firstly, we give a nonexistence result of a positive entire radial large solution of system (1.1).
where , then problem (1.1) has no positive entire radial large solution.
which means that U and V are bounded and so u and v are bounded, which is a contradiction. It follows that (1.1) has no positive entire radial large solutions. □
and a, b satisfy the decay conditions (2.2), then problem (1.1) still has no positive entire radial large solution.
Secondly, we give existence results of positive entire solutions of system (1.1).
If a and b satisfy , then all entire positive solutions of (1.1) are large.
If a and b satisfy , , then all entire positive solutions of (1.1) are bounded.
Obviously, , , , for all . And the monotonicity of f and g yields , for .
- (i)If , since , for , we have
- (ii)If , , then
which implies that is the positive entire bounded solution of system (1.1). Thus, the proof of Theorem 2 is finished.
The rest of the proof obviously holds from the proof of Theorem 2. The proof of Theorem 3 is now finished. □
- (ii)If , , and
then system (1.1) has infinitely many positive entire bounded solutions.
- (i)It follows from the proof of Theorem 2 that(2.14)
then is a positive solution of (2.9).
then is a positive solution of (2.9).
It follows from (2.14) and (2.15) that is bounded, which implies that (1.1) has infinitely many positive entire bounded solutions. □
The first and second authors were supported by the National Science Foundation of Shandong Province of China (ZR2012AM018) and Changwon National University in 2013, respectively. The authors would like to express their sincere gratitude to the anonymous reviewers for their insightful and constructive comments.
- Ghergu M, Radulescu V Oxford Lecture Ser. Math. Appl. 17. In Singular Elliptic Equations: Bifurcation and Asymptotic Analysis. Oxford University Press, London; 2008.Google Scholar
- Lair AV, Wood AW: Existence of entire large positive solutions of semilinear elliptic systems. J. Differ. Equ. 2000, 164: 380-394. 10.1006/jdeq.2000.3768MATHMathSciNetView ArticleGoogle Scholar
- Kawano N, Kusano T: On positive entire solutions of a class of second order semilinear elliptic systems. Math. Z. 1984, 186(3):287-297. 10.1007/BF01174883MATHMathSciNetView ArticleGoogle Scholar
- Lair AV, Shaker AW: Entire solution of a singular semilinear elliptic problem. J. Math. Anal. Appl. 1996, 200: 498-505. 10.1006/jmaa.1996.0218MATHMathSciNetView ArticleGoogle Scholar
- Marcus M, Veron L: Uniqueness and asymptotic behavior of solutions with boundary blow-up for a class of nonlinear elliptic equations. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 1997, 14: 237-274. 10.1016/S0294-1449(97)80146-1MATHMathSciNetView ArticleGoogle Scholar
- Yang Z: Existence of entire explosive positive radial solutions for a class of quasilinear elliptic systems. J. Math. Anal. Appl. 2003, 288: 768-783. 10.1016/j.jmaa.2003.09.027MATHMathSciNetView ArticleGoogle Scholar
- Ghergu M, Radulescu V: Explosive solutions of semilinear elliptic systems with gradient term. Rev. R. Acad. Cienc. Ser. a Mat. 2003, 97(3):437-445.MathSciNetGoogle Scholar
- Cirstea F, Radulescu V: Entire solutions blowing up at infinity for semilinear elliptic systems. J. Math. Pures Appl. 2002, 81: 827-846.MATHMathSciNetView ArticleGoogle Scholar
- Zhang X, Liu L: The existence and nonexistence of entire positive solutions of semilinear elliptic systems with gradient term. J. Math. Anal. Appl. 2010, 371: 300-308. 10.1016/j.jmaa.2010.05.029MATHMathSciNetView ArticleGoogle Scholar
- Guo Z: Existence and uniqueness of positive radial solutions for a class of quasilinear elliptic equations. Appl. Anal. 1992, 47: 173-190. 10.1080/00036819208840139MATHMathSciNetView ArticleGoogle Scholar
- Ghergu M, Niculescu C, Radulescu V: Explosive solutions of elliptic equations with absorption and nonlinear gradient term. Proc. Indian Acad. Sci. Math. Sci. 2002, 112: 441-451. 10.1007/BF02829796MATHMathSciNetView ArticleGoogle Scholar
- Hamydy A: Existence and uniqueness of nonnegative solutions for a boundary blow-up problem. J. Math. Anal. Appl. 2010, 371: 534-545. 10.1016/j.jmaa.2010.05.053MATHMathSciNetView ArticleGoogle Scholar
- Hamydy A, Massar M, Tsouli N:Blow-up solutions to a -Laplacian system with gradient term. Appl. Math. Lett. 2012, 25(4):745-751. 10.1016/j.aml.2011.10.014MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.